MAUDE Adverse Event Report: SMITH & NEPHEW, INC. 4.0MM SHORT AO PILOT DRILL; PLATE, FIXATION, BONE

SMITH & NEPHEW, INC. 4.0MM SHORT AO PILOT DRILL; PLATE, FIXATION, BONE
Catalog Number 71631123
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Internal complaint reference: case (b)(4).This complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Event or Problem Description
It was reported that during a femoral nailing procedure, while drilling the bone to lock the nail the 4.0mm short ao pilot drill broke, and it was removed with kelly forceps.The procedure was resumed, without any delay, using the same device.Patient was not harmed as consequence of this problem.

Brand Name
4.0MM SHORT AO PILOT DRILL
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23784325
Report Number1020279-2025-02046
Device Sequence Number10144724
Product Code HRS
UDI-Device Identifier03596010497475
UDI-Public3596010497475
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K123055
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 12/11/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71631123
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Initial Report FDA Received Date12/11/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age23 YR
Patient SexMale
Patient Weight93 KG